{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,17]],"date-time":"2026-08-17T23:30:55Z","timestamp":1787009455297,"version":"build-2736575974"},"reference-count":7,"publisher":"Oxford University Press (OUP)","issue":"2","license":[{"start":{"date-parts":[[2024,2,16]],"date-time":"2024-02-16T00:00:00Z","timestamp":1708041600000},"content-version":"vor","delay-in-days":15,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2024,2,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Tizanidine withdrawal is a rare and complex phenomenon characterized by a surge in adrenergic activity upon abrupt discontinuation of the drug. We present a unique case of a 41-year-old male with multiple comorbidities who self-administered an exceptionally high daily dose of Tizanidine, leading to severe withdrawal symptoms. This case report highlights the challenges in managing such cases. The patient, with a history of myofascial pain syndrome, hypertension, anxiety, and depression, experienced distressing symptoms, including tachycardia, rebound hypertension, neuropsychiatric manifestations, and involuntary muscle movements. Unlike previous cases, our patient required the addition of dexmedetomidine in conjunction with benzodiazepines for symptom management. Reintroduction of Tizanidine, carefully controlled and tapered, led to stabilization of hemodynamics and cessation of involuntary movements. This case underscores the importance of individualized treatment and vigilant monitoring when dealing with Tizanidine withdrawal, particularly at elevated daily doses.<\/jats:p>","DOI":"10.1093\/omcr\/omae005","type":"journal-article","created":{"date-parts":[[2024,1,9]],"date-time":"2024-01-09T08:19:54Z","timestamp":1704788394000},"source":"Crossref","is-referenced-by-count":3,"title":["Maximal Tizanidine withdrawal managed with dexmedetomidine: a vital intervention"],"prefix":"10.1093","volume":"2024","author":[{"given":"Marah","family":"Omer","sequence":"first","affiliation":[{"name":"Hamad Medical Corporation Department of Emergency Medicine, , Doha, Qatar"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-7226-983X","authenticated-orcid":false,"given":"Yavuz","family":"Yigit","sequence":"additional","affiliation":[{"name":"Hamad Medical Corporation Department of Emergency Medicine, , Doha, Qatar"},{"name":"Blizard Institute, Queen Mary University , London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Baha Hamdi","family":"Alkahlout","sequence":"additional","affiliation":[{"name":"Hamad Medical Corporation Department of Emergency Medicine, , Doha, Qatar"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Eslam Hussein","family":"Mohamed","sequence":"additional","affiliation":[{"name":"Hamad Medical Corporation Department of Emergency Medicine, , Doha, Qatar"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Sulafa","family":"Khalil","sequence":"additional","affiliation":[{"name":"University of Gezira , Wad Medani, Sudan"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Aftab Mohammad","family":"Azad","sequence":"additional","affiliation":[{"name":"Hamad Medical Corporation Department of Emergency Medicine, , Doha, Qatar"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"286","published-online":{"date-parts":[[2024,2,16]]},"reference":[{"key":"2024021708434493300_ref1","doi-asserted-by":"crossref","first-page":"65","DOI":"10.4103\/tjem.tjem_229_22","article-title":"Clinical assessment and risk stratification for prehospital use of methoxyflurane versus standard analgesia in adult patients with trauma pain","volume":"23","author":"Zaki","year":"2023","journal-title":"Turk J Emerg Med"},{"key":"2024021708434493300_ref2","volume-title":"StatPearls","author":"Ghanavatian","year":"2023"},{"key":"2024021708434493300_ref3","doi-asserted-by":"crossref","first-page":"314","DOI":"10.1111\/j.1742-1241.2007.01660.x","article-title":"A clinically relevant review of tizanidine hydrochloride dose relationships to pharmacokinetics, drug safety and effectiveness in healthy subjects and patients","volume":"62","author":"Henney","year":"2008","journal-title":"Int J Clin Pract"},{"key":"2024021708434493300_ref4","doi-asserted-by":"crossref","first-page":"1179547618758022","DOI":"10.1177\/1179547618758022","article-title":"Management of Tizanidine Withdrawal Syndrome: a case report","volume":"11","author":"Su\u00e1rez-Lled\u00f3","year":"2018","journal-title":"Clin Med Insights Case Rep"},{"key":"2024021708434493300_ref5","doi-asserted-by":"crossref","first-page":"71","DOI":"10.4274\/globecc.galenos.2023.25744","article-title":"Optimizing patient Care in the Emergency Department: insights from automated alert systems and triage strategies","volume":"2","author":"Alkahlout","year":"2023","journal-title":"Glob Emerg Crit Care"},{"key":"2024021708434493300_ref6","doi-asserted-by":"crossref","first-page":"170","DOI":"10.1055\/s-0034-1399167","article-title":"Tizanidin-Absetzsymptome bei Stress-Kardiomyopathie [Tizanidine withdrawal symptoms in stress cardiomyopathy]","volume":"83","author":"M\u00f6rkl","year":"2015","journal-title":"Fortschr Neurol Psychiatr"},{"key":"2024021708434493300_ref7","doi-asserted-by":"crossref","first-page":"84.e1","DOI":"10.1016\/j.genhosppsych.2010.10.003","article-title":"A case of delirium, motor disturbances, and autonomic dysfunction due to baclofen and tizanidine withdrawal: a review of the literature","volume":"33","author":"Karol","year":"2011","journal-title":"Gen Hosp Psychiatry"}],"container-title":["Oxford Medical Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/omcr\/article-pdf\/2024\/2\/omae005\/56689513\/omae005.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/omcr\/article-pdf\/2024\/2\/omae005\/56689513\/omae005.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,2,17]],"date-time":"2024-02-17T03:44:01Z","timestamp":1708141441000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/omcr\/article\/doi\/10.1093\/omcr\/omae005\/7609194"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2024,2,1]]},"references-count":7,"journal-issue":{"issue":"2","published-print":{"date-parts":[[2024,2,1]]}},"URL":"https:\/\/doi.org\/10.1093\/omcr\/omae005","relation":{},"ISSN":["2053-8855"],"issn-type":[{"value":"2053-8855","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2024,2]]},"published":{"date-parts":[[2024,2,1]]},"article-number":"omae005"}}